# SDR CA971212003

- Difficulty date: November 13, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Engine: Pwa PW120
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Bearing
- Part number: 3192441
- Condition: Spalled
- Location: Red Grbox Nr 15
- Part time: 17,368 hours
- Stage of operation: NR
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) REDUCTION GEARBOX (RGB) WAS SENT FOR INSPECTION AND REPAIR AFTER THE OPERATOR REPORTED THE RGB WAS MAKING M50 METAL.  INVESTIGATION FOUND THE RGB WAS MAKING METAL DUE TO FRACTURING AND SPALLING OF THE INNER RACE OF THE NR 15 BEARING.  THE FAILURE APPEARS TO HAVE INITIATED WITH THE FRACTURE THROUGH THE INNER RACE OF THE NR 15 BEARING.  THERE IS NO EVIDENCE OF WHY THE INNER RACE FRACTURED, HOWEVER, IT APPEARS LIKELY THAT THIS WAS THE PRIMARY FAILURE OF THE NR 15 BEARING.  PART TC:  17,197.
